Jump to content
Important Survey - Please Participate ×

Benzo free for 1 month


[f5...]

Recommended Posts

[f5...]
It's now been a little over a month since I last used a benzodiazepine. I toke Xanax for about 3-4 weeks at a dose of 2-4mg. Tapered with clonazepam at a starting dose of .25mg then to .125mg for about 7 days then jumped off. Anxiety is much better now but I still feel pretty weird. It's kind of like a perceptual change, like I'm in a dream state of some sort. I think it's the fact that I'm aware of this weird feeling freaks me out the most. I'm very optimistic that by the end of this month I'll be fairly normal again. I didn't know benzos could induce such a debilitating withdrawal. Feels good to know I'll never take these drugs again.
Link to comment
Share on other sites

Congrats on your first month. That was the first milestone in my recovery. I remember writing on that day "if I can make it 30 I can make it 60. If I make it 60 I can make it 90..." It sounds like you may have a bit of DR which is causing your "dream like" state. Hopefully it will be short lived like your use. :smitten:
Link to comment
Share on other sites

[f5...]
Do you have any knowledge of what exactly it is, chemically or otherwise, that causes this derealization? It's incredibly bothersome, I hate it lol. Thanks for your support!
Link to comment
Share on other sites

Do you have any knowledge of what exactly it is, chemically or otherwise, that causes this derealization? It's incredibly bothersome, I hate it lol. Thanks for your support!

 

Congrats on being benzo free!

 

I had derealization once when I c/t from 5mg valium after 2 months use.

 

It is an awful feeling.  Felt like I was in a bubble, watching the outside world.  Very strange feeling, and I couldn't shake that feeling at all, until later.

 

I think your's will pass as time goes by, and you get healed.

 

Sorry your are going through this.  :(

Link to comment
Share on other sites

It's kind of like a perceptual change, like I'm in a dream state of some sort. I think it's the fact that I'm aware of this weird feeling freaks me out the most. I'm very optimistic that by the end of this month I'll be fairly normal again. I didn't know benzos could induce such a debilitating withdrawal. Feels good to know I'll never take these drugs again.

 

I've had a lot of the same very unreal feelings but they have gone away recently a few days ago. A lot more feelings of reality now. My hands and body are starting to feel my own again. Things are starting to look more like they used to and seem real.

 

Like you, I'll never touch them ever again.  NEVER!!!

 

Congratulations!!!

Link to comment
Share on other sites

Congratulations! I understand that weird feeling. It takes a while to deal with reality as it comes and your brain needs to adjust without the benzo cushion. Eventually you won't even think about it though so stay strong!
Link to comment
Share on other sites

Congratulations! I understand that weird feeling. It takes a while to deal with reality as it comes and your brain needs to adjust without the benzo cushion. Eventually you won't even think about it though so stay strong!

 

This has ben true for me. It's strange without any "blunter," but also better. Kinda odd feeling though.

Link to comment
Share on other sites

like I'm in a dream state of some sort. I think it's the fact that I'm aware of this weird feeling freaks me out the most.

 

Same here for some time. Last few days my body has felt like my own and my hands are attached.

 

It gets better with time.

Link to comment
Share on other sites

Do you have any knowledge of what exactly it is, chemically or otherwise, that causes this derealization? It's incredibly bothersome, I hate it lol. Thanks for your support!

 

No, medically I don't know what causes this, but i know how bothersome and surreal it can be. i had it in my early withdrawal, especially in the morning.

Link to comment
Share on other sites

Symptoms begin to appear because the neurons are firing at such a high rate.  The brain is now in an over active state, generating weird thoughts, anxiety, triggering primal responses like fear, and things the brain controls like muscle tone and autonomic responses begin to go haywire.

 

Now the brain now must reverse all of the changes it made because of the benzodiazepines.  Just as the brain did not like too much chloride entering the neurons, it also does not like too little.  So the neurons begin to repopulate the postsynaptic terminals with GABAA receptors, slowly replacing the ones it previously eliminated.  This is called up regulation.  The neurons also begin to reverse the changes to gene expression it made.

 

http://www.benzobuddies.org/forum/index.php?topic=77803.msg1026651#msg1026651

Link to comment
Share on other sites

×
×
  • Create New...